Retinal Degeneration due to Enrofloxacin Intoxication in a Cat


Saroglu M. , Erdikmen D. O.

TURKISH JOURNAL OF VETERINARY & ANIMAL SCIENCES, cilt.32, ss.403-406, 2008 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 32 Konu: 5
  • Basım Tarihi: 2008
  • Dergi Adı: TURKISH JOURNAL OF VETERINARY & ANIMAL SCIENCES
  • Sayfa Sayıları: ss.403-406

Özet

In this case presentation, retinal degeneration due to enrofloxacin intoxication encountered in a domestic short-haired male cat is discussed. History of the patient revealed that he had received 7.8 mg/kg enrofloxacin twice daily for 10 days. Both pupils were dilated. Pupillary light reflexes were negative in both eyes. Direct and indirect ophthalmoscopic examinations showed tapetal hyperreflectivity, and slight attenuation of the retinal blood vessels compared to those of a healthy cat was observed in both retinas. Follow-up information obtained from the owner by telephone 6, 12, and 18 months later revealed that there had been no improvement in the cat's vision, the cat had adapted to blindness, and the pupils remained dilated.